Alert archive / Utah / Wind Advisories in 2015

Wind Advisory 15, NWS Salt Lake City, UT

November 25, 2015

NWS Salt Lake City, UT issued this wind advisory at Nov 25, 2015, 2:59 PM MST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2015, 2:59 PM MST (21:59 UTC)
Expired
Nov 25, 2015, 6:27 PM MST
In force
3 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WWUS75 KSLC 252159
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
259 PM MST WED NOV 25 2015


UTZ016-252300-
/O.CAN.KSLC.WI.Y.0014.000000T0000Z-151125T2300Z/
SOUTHWEST UTAH-
INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD
259 PM MST WED NOV 25 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY.

WINDS ACROSS SOUTHWEST UTAH HAVE DECREASED BEHIND THE PASSAGE OF
THE COLD FRONT. WESTERLY WINDS WILL CONTINUE TO RELAX THROUGH THE
NIGHT.

$$

UTZ020-021-260300-
/O.NEW.KSLC.WI.Y.0015.151125T2159Z-151126T0300Z/
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...KANAB...ESCALANTE...BULLFROG
259 PM MST WED NOV 25 2015

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING.

* AFFECTED AREA...SOUTHERN UTAH INCLUDING KANE AND GARFIELD
  COUNTIES AND THE LAKE POWELL REGION.

* WINDS...WEST SOUTHWEST 20-35 MPH WITH GUSTS TO 50 MPH.

* TIMING...THE REMAINDER OF THE IS AFTERNOON UNTIL 8PM THIS
  EVENING.

* IMPACTS...POSSIBLE REDUCED VISIBILITY IN BLOWING DUST AS WELL AS
  DIFFICULT DRIVING CONDITIONS MAY BE ENCOUNTERED FOR HIGH PROFILE
  VEHICLES AND TRAILERS IN TOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
1 follow-up statement
436 
WWUS75 KSLC 260127
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
627 PM MST WED NOV 25 2015

UTZ020-021-260230-
/O.CAN.KSLC.WI.Y.0015.000000T0000Z-151126T0300Z/
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...KANAB...ESCALANTE...BULLFROG
627 PM MST WED NOV 25 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY FOR PORTIONS OF SOUTHEASTERN UTAH. WINDS HAVE
DIMINISHED AND WILL CONTINUE TO DROP OFF THROUGH THE EVENING. 

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 25, 10:19 AM MST, 4 hours 40 minutes earlier.

Area forecast discussion, Nov 25, 10:19 AM MST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1019 AM MST WED NOV 25 2015

.SYNOPSIS...A COLD UPPER LOW WILL SETTLE INTO THE GREAT BASIN
TODAY. THIS LOW WILL CONTINUE TO IMPACT THE AREA THROUGH THE
THANKSGIVING WEEKEND.

&&

DISCUSSION...BROAD UPPER LOW CURRENTLY CENTERED OVER NORTHWEST
NEVADA WILL CONTINUE TO SLOWLY ROTATE INTO UTAH TONIGHT...THEN
LINGER IN THE VICINITY THROUGH THE WEEKEND. THE ASSOCIATED COLD
FRONT IS CURRENTLY SITUATED OVER NORTHWEST UTAH.
MEANWHILE...PRECIPITATION HAS FILLED IN EVEN AHEAD OF SAID BOUNDARY
GIVEN UPPER DIFFLUENCE ASSOCIATED WITH THE UPPER JET NOSING INTO
NORTH-CENTRAL UTAH. ON THE OTHER HAND...MUCH OF SOUTHERN/EASTERN
UTAH REMAINS MOSTLY CLEAR AT THIS TIME. EXPECT PRECIPITATION TO
INCREASE THROUGHOUT THE DAY AS THE FRONT SLOWLY PUSHES THROUGH THE
REGION.

SNOW IS ALREADY BEING REPORTED ACROSS PORTIONS OF WESTERN UTAH...FOR
EXAMPLE NEAR WENDOVER. SOME PORTIONS OF NORTHERN UTAH...MAINLY NEAR
THE IDAHO BORDER...ARE STILL SEEING TEMPERATURES IN THE 30S AND MAY
FAIL TO MIX WELL BEFORE PRECIPITATION INCREASES. AS A RESULT...THESE
AREAS COULD SEE MOSTLY SNOW AND ACCUMULATIONS COULD END UP BEING A
BIT MORE PRODUCTIVE THAN FORECAST. OTHERWISE...GENERALLY LIGHT
ACCUMULATIONS THROUGH THIS AFTERNOON ARE EXPECTED IN MOST VALLEYS
WITH SOME RAIN INITIALLY BELOW 6000-6500FT BEFORE CHANGING TO SNOW.

BESIDES THE PRECIPITATION...SOME GUSTY WINDS ARE EXPECTED TODAY
AHEAD OF AND IMMEDIATELY BEHIND THE FRONT. THE STRONGEST WINDS
SHOULD BE ACROSS SOUTHERN UTAH THROUGH THIS AFTERNOON.

FOR THIS EVENING AND OVERNIGHT...PRECIPITATION MOSTLY IN THE FORM OF
SNOW WILL CONTINUE MAINLY ACROSS NORTHERN ZONES. THE GREATEST SNOW
ACCUMULATIONS WILL OCCUR IN NORTHERN UTAH AND SOUTHWEST WYOMING
OVERNIGHT AND INTO TOMORROW MORNING. WILL HAVE TO REVIEW WHETHER
HIGHLIGHTS NEED TO BE ADJUSTED...BUT THEY SEEM FINE FOR NOW. ALSO
WILL HAVE TO SEE ABOUT POSSIBLE STRONG CANYON/DOWNSLOPE WINDS FOR
THE WASATCH FRONT. FOR TONIGHT...THERE COULD BE ENHANCED CANYON
WINDS AS MODELS START TO INCREASE AN EASTERLY GRADIENT ACROSS THE
AREA...BUT STRONGER WINDS ARE EXPECTED TOMORROW NIGHT AS 700MB FLOW
AND COLD ADVECTION BECOMES BETTER ALIGNED.

MADE SEVERAL UPDATES TO MORNING PACKAGE FOR TODAY...WITH THE
GREATEST ADJUSTMENTS TO TEMPERATURES AND SKY.

&&

.AVIATION...SOUTHERLY WINDS EXPECTED TO BECOME GUSTY BETWEEN 18 AND
19Z WITH GUSTS EXCEEDING 30 MPH AT THE SLC TERMINAL. WINDS WILL
SHIFT TO THE SW OR EVEN W BETWEEN 21-23Z. THERE IS A 30 PERCENT
CHANCE THAT WINDS WILL SHIFT TO WNW BY 21-22Z DUE TO PREFRONTAL
OUTFLOW. CIGS WILL REMAIN ABOVE 7K FT AGL THROUGH ABOUT 21-22Z THEN
LOWER AS PRECIP DEVELOPS WITH A CHANCE OF MVFR CONDITIONS AFTER 23Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WIND ADVISORY UNTIL 4 PM MST THIS AFTERNOON FOR UTZ016.

     WINTER WEATHER ADVISORY UNTIL NOON MST THURSDAY FOR UTZ001-002-
     006>009.

     WINTER STORM WARNING UNTIL NOON MST THURSDAY FOR UTZ005.

WY...WINTER WEATHER ADVISORY UNTIL NOON MST THURSDAY FOR WYZ021.

&&

CHENG/STRUTHWOLF/DEWEY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 25, 3:31 AM MST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
331 AM MST WED NOV 25 2015

UTZ001>016-019>021-517-518-WYZ021-261400-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
331 AM MST WED NOV 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY SOUTH WINDS ARE EXPECTED TO CONTINUE TO SPREAD ACROSS
SOUTHERN UTAH THROUGH THIS EVENING.

WINTER WEATHER CONDITIONS WILL IMPACT TRAVEL ACROSS MAINLY
NORTHERN PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON THROUGH THE
MORNING OF THANKSGIVING DAY.

THIS INCLUDES THE I-15 CORRIDOR MAINLY NORTH OF SALT LAKE
CITY...I-84 FROM ECHO JUNCTION WITH I-80 TO THE IDAHO BORDER...
ALONG I-80 EAST OF SALT LAKE CITY OVER PARLEYS SUMMIT EASTWARD
THROUGH SOUTHWEST WYOMING...US-40 OVER MAYFLOWER AND DANIELS
SUMMITS...AND US-6 OVER SOLDIER SUMMIT WILL ALSO BE IMPACTED.

THESE WINTER WEATHER CONDITIONS ARE ALSO EXPECTED TO IMPACT
TRAVEL IN AREAS TO THE NORTH AND EAST OF THE OUTLOOK AREA
INCLUDING SOUTHERN IDAHO AND MUCH OF WYOMING.

THOSE WITH THANKSGIVING TRAVEL PLANS SHOULD ALLOW FOR EXTRA TIME
TO REACH THEIR DESTINATION AND PLAN TRAVEL ACCORDINGLY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LOCAL GUSTY EAST WINDS COULD CREATE AREAS OF BLOWING AND DRIFTING
SNOW THURSDAY INTO FRIDAY ALONG THE WASATCH FRONT NORTH OF SALT
LAKE CITY AND ACROSS SOUTHWESTERN WYOMING.

THERE IS A RENEWED POTENTIAL FOR ACCUMULATING SNOW ACROSS THE
OUTLOOK AREA AGAIN THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI/KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 2:55 AM MSTWinter Storm WarningSLC30 hr
Nov 25, 3:45 AM MSTWind AdvisorySLC11 hr

Nearby

Wind Advisories in Utah, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.